Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 230, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2008, 4:34 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 4:34 PM MDT (22:34 UTC)
- Expired
- Jun 26, 2008, 5:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 262233
SVRLBF
NEC031-075-161-262315-
/O.NEW.KLBF.SV.W.0230.080626T2234Z-080626T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM MDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 515 PM MDT
* AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WATSON LAKE...OR 37 MILES EAST OF ALLIANCE...AND MOVING EAST AT 19
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIPPING VAT MEADOW BY 510 PM MDT...
MOTHER LAKE BY 515 PM MDT...
LAT...LON 4219 10237 4256 10173 4197 10159 4199 10206
4200 10207 4200 10223 4200 10240
TIME...MOT...LOC 2234Z 261DEG 16KT 4216 10213
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 262250
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT THU JUN 26 2008
NEC031-075-161-262315-
/O.CON.KLBF.SV.W.0230.000000T0000Z-080626T2315Z/
GRANT NE-SHERIDAN NE-CHERRY NE-
450 PM MDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHWESTERN CHERRY...SOUTHEASTERN SHERIDAN AND NORTHWESTERN
GRANT COUNTIES...
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR DIPPING VAT MEADOW...OR 44 MILES SOUTHEAST OF
RUSHVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DIPPING VAT MEADOW BY 455 PM MDT...
MOTHER LAKE BY 500 PM MDT...
HIGHWAY 61 MILE MARKER 170 BY 510 PM MDT...
8 MILES SOUTH OF INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD
BY 515 PM MDT...
LAT...LON 4219 10237 4256 10173 4197 10159 4199 10206
4200 10207 4200 10223 4200 10240
TIME...MOT...LOC 2250Z 258DEG 31KT 4219 10195
$$
MASEK000
WWUS53 KLBF 262316
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT THU JUN 26 2008
NEC031-075-161-262326-
/O.EXP.KLBF.SV.W.0230.000000T0000Z-080626T2315Z/
GRANT NE-SHERIDAN NE-CHERRY NE-
516 PM MDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY...
SOUTHEASTERN SHERIDAN AND NORTHWESTERN GRANT COUNTIES HAS EXPIRED...
A SEVERE THUNDERSTORM REMAINS IN EFFECT FOR EAST CENTRAL CHERRY
COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
MDT FRIDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4219 10237 4256 10173 4197 10159 4199 10206
4200 10207 4200 10223 4200 10240
TIME...MOT...LOC 2250Z 258DEG 31KT 4219 10195
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:26 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 2:26 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 .DISCUSSION... ...STRONG TO SEVERE WEATHER IS THE MAIN FOCUS TODAY... LNX WSR-88D RADAR SHOWING SEVERAL BOUNDARIES ACROSS THE REGION. ITS ONLY A MATTER OF TIME BEFORE THE BOUNDARY LITES UP. 18Z KLBF SOUNDING SHOWED UNSTABLE CONDITIONS BUT A STRONG CAP AND DRY CONDITIONS...PW/S LESS THAN AN INCH...HOWEVER THIS WAS ON THE DRY SIDE OF BOUNDARIES. SURFACE DEW PT JUMPED FROM 48 TO 60S AFTER A BOUNDARY SURGED NORTH OF THE AIRPORT. MEANWHILE MID LEVEL WAVE...COLD FRONT...IS PUSHING INTO WESTERN S DAKOTA AND IS RACING SOUTHEAST. EARLY THIS EVENING ISOLATED TO SCATTERED STORMS ARE EXPECTED...HOWEVER OVERNIGHT WITH THE HELP OF WAVE RIDING SOUTHEAST ACROSS N CENTRAL...A MORE WIDESPREAD CONVECTIVE CLUSTER IS EXPECTED. SEVERE THREATS WILL BE LARGE HAIL AND POSSIBLY TORNADOES EARLY ON...ESPECIALLY IF A STORM IS NEAR A BOUNDARY. THEN LARGE HAIL AND WIND OVERNIGHT. BEHIND COLD FRONT TEMPS ALOFT COOL WITH STEEP LAPSE RATES DEVELOPING. THIS WILL CONTINUE THE CHANCE FOR WEAKER STORMS TOMORROW AS TEMPERATURES WARM INTO THE UPPER 70S TO MID 80S. FOR THE WEEKEND A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN CONUS...AND IS EXPECTED TO PUSH THE THUNDERSTORM ACTIVITY NORTHEAST OF THE FORECAST AREA. TEMPERATURES ALSO ON THE WAY UP. HAVE GONE CLOSE TO GUIDANCE WITH LIMITED CLOUDS. IT REMAINS POSSIBLE FOR THE STRAY THUNDERSTORM TO FORM THIS TIME OF YEAR...BUT WILL KEEP FORECAST DRY FOR NOW. NEXT WEEK RIDGE BEGINS TO FLATTENS WITH A RETURN TO AN ACTIVE PATTERN...ESPECIALLY BY MID WEEK. TEMPERATURES REMAIN SEASONAL WITH 80S TO MID 90S. && .AVIATION... SCATTERED STRONG TO SEVERE CONVECTION ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL LEAD TO MVFR CONDITIONS NEAR THE STORMS WITH CIGS DROPPING BELOW 3KFT AGL AND VSBYS BEING REDUCED IN THE HEAVY RAIN SHOWERS. HAIL AND WIND THREATS WILL ALSO BE PRESENT TO LIGHT AIRCRAFT NEAR THESE STORMS. OUTSIDE THE STORM AREAS VFR CONDITIONS SHOULD BE PRESENT WITH A HIGH CLOUD DECK ASSOC WITH REMNANT THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/13
Hazardous weather outlook, Jun 26, 2:26 PM MDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 326 PM CDT THU JUN 26 2008 /226 PM MDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS. NUMEROUS SURFACE BOUNDARIES WERE MOVING AND INTERSECTING ACROSS THE SANDHILLS AND CENTRAL NEBRASKA. THE LIFT ASSOCIATED WITH THESE COLLIDING BOUNDARIES WILL ALLOW THE VERY UNSTABLE LOW LEVEL AIR TO BE FORCED UPWARD WHERE WIND CONDITIONS ALOFT WILL BE FAVORABLE FOR ROTATING THUNDERSTORMS. AS A RESULT LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN THREAT AREA LATE THIS AFTERNOON LOOKS TO BE NEAR NEAR AND EAST OF A LINE FROM BRADY TO MULLEN TO MERRIMAN WHERE THE MAIN SURFACE BOUNDARY EXISTS. OTHER ONGOING STORMS WILL MOVE OFF THE HIGHER TERRAIN TO THE WEST AND MOVE INTO THE PANHANDLE AND SOUTHWEST NEBRASKA...AND MAY ALSO BE CAPABLE OF PRODUCING SEVERE WIND GUSTS OVER 60 MPH AND LARGE HAIL. THERE IS ALSO SOME INDICATION A LARGE CLUSTER OF STORMS WILL MOVE OUT OF SOUTH DAKOTA TOWARD NORTH CENTRAL NEBRASKA DURING THE EARLY MORNING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY IN THE DAY...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FRIDAY...BUT LIMITED INSTABILITY SHOULD LIMIT THE SEVERE WEATHER THREAT. AS DRIER AND MORE STABLE AIR FILTER IN BEHIND THE FRONT THUNDERSTORM DEVELOPMENT LOOKS TO BE SUPPRESSED INTO SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE FIRST OF THE NEXT WEEK AS ANOTHER SYSTEM APPROACHES THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 44 min |
| Jun 25, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jun 25, 8:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 52 min |
| Jun 25, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 26, 1:55 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Jun 26, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jun 26, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 26, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 42 min |
| Jun 26, 5:38 PM MDT | Tornado Warning | LBF | Cherry | 37 min |
| Jun 26, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 29 min |
| Jun 26, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jun 26, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 52 min |
| Jun 26, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.